advertisement
Question
Posted by: Carol | 2008/07/16

Medication mess up???


Hi CS .. how are u doing ??

Im wondering about something , 8 weeks ago my pdoc upped my tegretol to 600mg twice daily .... about 2 weeks ago , it dawned on me me that I wasnt coping at all , I couldnt rememer anything , and I was in a complete mental fog , im used to my mind being sharp , i work with money and accounts I have to be able to focus .. and suddenly I couldnt .... and getting the most appalling headaches ... I toddled of to the doctor , who diagnosed stress etc ... after yet another argument with my boss who was getting frustrated with me , she said to me , that she had noticed the change in my behaviour ofter my last medication change... hmmm I asked my family , yes they all say , I had become really "odd" ..... forgetful , and generally foggy .

I had been battling like this for a month btw .. thinking im losing my marble :(

I immediately stopped the extra 200mg dose the pdoc had given me ... and guess what now im feeling fantastic .... and my moods are stable .... my family is on high alert to warn me if my high's appear to be getting to high , and I have since learnt to recognize myself if im getting overboard .... surely to a certain extent one must learn to do this and the meds are there to help only ?????

Its odd that a mere extra 200mg dose twice daily had this effect ... ??? from 400mg twice daily to 600mg ??

I do have to see my pdoc again soon ... but I thought you might have some insight ??

Im using relaxation techniques to help me deal with stress and im coping well .

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Some of these meds, especially when newly begun or in higher doses, can cause some mental fog patches. Sounds like you took an appropriate response, especially after building in the family early warning system ( and maybe your boss could join the network ? ). Achieving a useful balance is challenging. I wonder whether, say, 500 mg a day might have suited you better ?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement